Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Houston/Galveston, TX

May 14, 2007Chambers County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 14, 2007, 3:10 PM CDT for Chambers County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2007, 3:10 PM CDT (20:10 UTC)
Expired
May 14, 2007, 3:45 PM CDT
In force
35 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Chambers County, TX

The radar

The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:12 AM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 14, 10:12 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1012 AM CDT MON MAY 14 2007

.DISCUSSION...
SOUNDING LOOKS A LOT LIKE YESTERDAYS AND WITH RECORD TEMPERATURES
YESTERDAY CANT RULE OUT THAT THEY MAY GET SOME SERIOUS COMPETITION
AGAIN TODAY AND IN GLS CASE THAT WOULD BE A RECORD MORE THAN 125
YEARS IN STANDING.

LOC  HIGH  YEAR
CLL  96    1925
IAH  93    1995
GLS  88    1879

CONVECTIVE TEMPERATURE OF 89 WILL BE EASILY REACHABLE THIS
AFTERNOON AND WITH GPS IPWV RUNNING AROUND 1.4 THIS MORNING SEE
NO NEED FOR ANY CHANGE TO THE POPS. OTHER THAN TO NUDGE UP
TEMPERATURES A DEGREE OR 2 OVER THE FAR WESTERN ZONES (2-4 DEGREES
WARMER THAN YESTERDAY AT THIS TIME) AND TO TWEAK DOWN THE CLOUD
COVER TONIGHT THE ZONES LOOKING GREAT.

45/37/DH
&&

.PREV DISCUSSION... /ISSUED 350 AM CDT MON MAY 14 2007/

DISCUSSION...
WITH HIGH PRESSURE OVERHEAD IN THE UPPER LEVELS OF THE
ATMOSPHERE...ANOTHER NEAR RECORD OR RECORD BREAKING WARM DAY IS IN
STORE FOR SE TX. AM EXPECTING THE SEA BREEZE TO DEVELOP ONCE AGAIN
IN THE MID TO LATE AFTERNOON AS THE TEMPERATURES REACH THE DAYTIME
HIGH. WITH WEAK TROUGHINESS IN THE UPPER ATMOSPHERE (BEING BRIDGED
BY THE UPPER RIDGE)...ANOTHER DAY OF SCATTERED THUNDERSTORMS IS
POSSIBLE. THE MODEL SOUNDING DATA INDICATES ONCE AGAIN A LACK OF A
CAP. LIKED THE 4 KM WRF ON THE NCEP WEB SITE FOR HOW THE STORMS
WILL DEVELOP THIS AFTERNOON. THIS MODEL INDICATED THE SEA BREEZE
WILL START TO GET ACTIVE OVER THE FAR EASTERN COUNTIES AROUND 20Z
AND THEN BECOME A BIT MORE WIDESPREAD TOWARD THE WEST. THE
UNCERTAINTY INVOLVED...WILL GO WITH A 40 PERCENT COVERAGE. AGAIN
CANNOT RULE OUT A VERY ISOLATED SEVERE STORM GIVEN THE MODEL
SOUNDING FORECASTS.

THE GFS CONTINUES TO BE CONSISTENT IN BRINGING A VERY SHALLOW
FRONT ACROSS SE TX ON WEDNESDAY. UPPER POPS A BIT AHEAD OF THE
FRONT AND LOWERED THEM FOR FRIDAY THROUGH SUNDAY. DURING THE
PERIOD...THE MODELS INDICATE A DRIER PERIOD. ONSHORE WINDS RETURN
BY SUNDAY.

40

MARINE...
THE PRESSURE GRADIENT WILL REMAIN WEAK THROUGH
WEDNESDAY..RESULTING IN LIGHT WINDS. A COLD FRONT IS EXPECTED TO
CROSS THE MARINE AREA ON WEDNESDAY NIGHT RESULTING IN INCREASING
NE WINDS. WAVE HEIGHTS SHOULD INCREASE ESPECIALLY OFFSHORE REGION
DURING THIS PERIOD PROBABLY REACHING CAUTION CRITERIA. 33

AVIATION...
THE MAIN ISSUE FOR TODAY IS THE COVERAGE OF TSTMS. FOR THE 12Z
PACKAGE AM PLANNING TO HAVE A VCTS FROM 20-02Z AT ALL SITES
EXCEPT GLS. CONVECTIVE TEMPS ARE EXPECTED TO BE IN THE MID 80S..SO
SCT TSTMS SHOULD DEVELOP AROUND MID-AFT AND PERSIST INTO THE
EARLY EVE HOURS. WILL ALSO LIKELY SEE MVFR FOG AT MOST INLAND TAF
SITES BETWEEN 10-14Z THIS MORNING. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      92  67  88  67  84 /  40  20  20  20  50
HOUSTON (IAH)              93  68  87  68  87 /  40  20  20  20  50
GALVESTON (GLS)            88  72  84  72  85 /  30  20  20  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...45
Hazardous weather outlook, May 14, 5:49 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
549 AM CDT MON MAY 14 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
549 AM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING...MAINLY IN CONJUNCTION WITH THE SEA BREEZE. THERE IS A
SLIGHT CHANCE OF AN ISOLATED SEVERE STORM BETWEEN 4 AND 8 PM WITH
THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS.

.DAY TWO...TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAY THREE...WEDNESDAY

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A
WEAKENING COLD FRONT WEDNESDAY AND WEDNESDAY NIGHT AND THERE IS
A SLIGHT RISK FOR SEVERE STORMS DURING THE AFTERNOON AND EARLY
EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO
RETURN BY SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE LATE AFTERNOON AND
EARLY EVENING PERIOD TODAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:28 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston47 min
May 14, 3:44 PM CDTSevere Thunderstorm WarningHGXHarris45 min
May 14, 5:01 PM CDTSevere Thunderstorm WarningHGXHarris21 min
May 14, 5:05 PM CDTSevere Thunderstorm WarningHGXHarris40 min
May 14, 5:15 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery45 min
May 14, 5:18 PM CDTSevere Thunderstorm WarningHGXLiberty42 min
May 14, 5:32 PM CDTSevere Thunderstorm WarningHGXPolk, Trinity43 min
May 14, 5:40 PM CDTSevere Thunderstorm WarningHGXMontgomery50 min
May 14, 5:51 PM CDTSevere Thunderstorm WarningHGXPolk39 min
May 14, 6:20 PM CDTSevere Thunderstorm WarningHGXTrinity23 min
May 14, 6:30 PM CDTSevere Thunderstorm WarningHGXSan Jacinto45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.